Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Diffuse dermal angiomatosis associated with calciphylaxis in a patient with end-stage renal disease. J Cutan Pathol 2013 Sep;40(9):829-32 PMID: 23782317

Pubmed ID

23782317

DOI

10.1111/cup.12183

Abstract

Diffuse dermal angiomatosis (DDA) represents a benign, acquired, reactive proliferation of vessels. DDA is clinically characterized by painful livedoid plaques with central ulceration, and the histopathologic hallmark is diffuse endothelial cell hyperplasia in the dermis. DDA has been rarely reported in association with calciphylaxis, a condition characterized by calcification of arterial walls with accompanying thrombosis and cutaneous necrosis. We present a case of a 72-year-old man with end-stage renal disease on peritoneal dialysis who presented with painful lesions on his legs, and was found to have DDA in the setting of calciphylaxis. The possible pathogenesis linking DDA and calciphylaxis is discussed.

Author List

Steele KT, Sullivan BJ, Wanat KA, Rosenbach M, Elenitsas R

Author

Karolyn A. Wanat MD Associate Professor in the Dermatology department at Medical College of Wisconsin




Scopus

2-s2.0-84883052224   11 Citations

MESH terms used to index this publication - Major topics in bold

Aged
Angiomatosis
Calciphylaxis
Humans
Kidney Failure, Chronic
Male
Skin
Skin Diseases
jenkins-FCD Prod-310 bff9d975ec7f2d302586822146c2801dd4449aad